WILLIAM H. GREEN, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: In the recent succinct review of cefazolin by Quintiliani and Nightingale (1), they briefly mention the possible interaction of cephalosporins and aminoglycosides, notably cephalothin and gentamicin, in causing nephrotoxicity. Although reliable data for cefazolin plus aminoglycosides are too limited for definitive evaluation, this interaction deserves greater emphasis than they have given it. The reference cited by Quintilliani and Nightingale, that of Bobrow and associates (2) was indeed one of the early reports of catastrophic renal failure associated with cephalothin and gentamicin administration. The anecdotal nature of such reports, the frequent coexistence of serious underlying disorders and other
GREEN WH. Cephalosporin and Aminoglycoside Nephrotoxic Interaction. Ann Intern Med. 1979;90:435–436. doi: https://doi.org/10.7326/0003-4819-90-3-435_2
Download citation file:
Published: Ann Intern Med. 1979;90(3):435-436.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use